Alert archive / Michigan / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 65, NWS Grand Rapids, MI

August 22, 2007Kalamazoo County, Michigan

NWS Grand Rapids, MI issued this severe thunderstorm warning at Aug 22, 2007, 7:02 AM EDT for Kalamazoo County, Michigan. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 22, 2007, 7:02 AM EDT (11:02 UTC)
Expired
Aug 22, 2007, 7:45 AM EDT
In force
43 min
Issued by
NWS Grand Rapids, MI
Area
Counties, with a storm outline in the text

County Kalamazoo County, MI

The radar

The Grand Rapids radar (KGRR), 68 km from the middle of the area, began a volume at 11:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 22, 7:11 AM EDTTSTM WND DMG1 E Kalamazoo, MISEVERAL TREES DOWN AROUND THE CITY OF KALAMAZOO. CORRECTED FOR TIME BASED ON RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 11.0 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2007-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2007-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
733 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRR 221102
SVRGRR
MIC077-221145-
/O.NEW.KGRR.SV.W.0065.070822T1102Z-070822T1145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
702 AM EDT WED AUG 22 2007

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS
HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KALAMAZOO COUNTY IN SOUTHWEST MICHIGAN

* UNTIL 745 AM EDT

* AT 659 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR WESTWOOD...AND
  MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MILWOOD...COMSTOCK AND EASTWOOD BY 710 AM EDT
  MORROW LAKE...EAST COMSTOCK AND EDGERTON BY 715 AM EDT
  GALESBURG...SCOTTS BY 720 AM EDT
  CLIMAX BY 725 AM EDT

LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN ARE EXPECTED FROM THIS
STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED.

INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

LAT...LON 4230 8575 4236 8575 4235 8532 4234 8530
      4213 8530 4219 8576 4229 8576

$$

NJJ
2 follow-up statements
000 
WWUS53 KGRR 221123
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
723 AM EDT WED AUG 22 2007

MIC077-221145-
/O.CON.KGRR.SV.W.0065.000000T0000Z-070822T1145Z/
KALAMAZOO MI-
723 AM EDT WED AUG 22 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 AM EDT
FOR KALAMAZOO COUNTY...

AT 719 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR EDGERTON...OR ABOUT
7 MILES EAST OF PORTAGE...AND MOVING SOUTHEAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  FULTON BY 730 AM EDT

LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN ARE EXPECTED FROM THIS
STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED.

INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

LAT...LON 4211 8552 4229 8552 4230 8532 4230 8530
      4207 8530

$$
NJJ
000 
WWUS53 KGRR 221135
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
735 AM EDT WED AUG 22 2007

MIC077-221145-
/O.EXP.KGRR.SV.W.0065.000000T0000Z-070822T1145Z/
KALAMAZOO MI-
735 AM EDT WED AUG 22 2007

...THE SEVERE THUNDERSTORM WARNING FOR KALAMAZOO COUNTY WILL BE
ALLOWED TO EXPIRE...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER
SEVERE. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.

LAT...LON 4211 8552 4229 8552 4230 8532 4230 8530
      4207 8530

$$
NJJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 4:07 AM EDT, 2 hours 55 minutes earlier.

Area forecast discussion, Aug 22, 4:07 AM EDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
407 AM EDT WED AUG 22 2007

LATEST UPDATE...ALL SECTIONS EXCEPT AVIATION...

.SYNOPSIS...(407 AM EDT WED AUG 22 2007)
A STALLED OUT FRONTAL BOUNDARY IS LOCATED JUST SOUTH OF LOWER
MICHIGAN THIS MORNING. THIS FRONT IS EXPECTED TO REMAIN RATHER
ACTIVE AS WAVES OF LOW PRESSURE MOVE ALONG IT FROM THIS MORNING
RIGHT ON THROUGH THE DAY ON SATURDAY. PERIODIC ROUNDS OF SHOWERS AND
THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS THE AREA FROM TODAY RIGHT
ON THROUGH THE DAY ON SATURDAY. SEVERE WEATHER WILL BE BE POSSIBLE
THROUGH THIS PERIOD...AS WILL HEAVY RAINFALL.

&&

.SHORT TERM... (407 AM EDT WED AUG 22 2007)
LATEST SFC ANALYSIS THIS MORNING AS OF 07Z HAS THE FRONTAL BOUNDARY
ROUGHLY ALONG A LINE FROM THE QUAD CITIES...TO JUST NORTH OF
KORD...TO NEAR KFWA...AND THEN TO KDAY. IMPRESSIVE MCS OVER WI
EARLIER IS NOW IN THE STAGE OF WEAKENING AS IT HEADS E/NE TOWARD
CENTRAL LAKE MICHIGAN. WE DO THINK THAT AT LEAST THE NW COUNTIES
WILL SEE RAIN FROM THIS DECAYING MCS IF NOT AREAS FURTHER SOUTH.
INSTABILITY IS DEFINITELY MORE IMPRESSIVE ACROSS THE LAKE OVER WI AS
THE LLJ IS MUCH BETTER OVER THERE. IT DOES LOOK LIKE ANOTHER LINE IS
ORGANIZING LIKELY NEAR THE SFC FRONT OVER NRN IL. WE WILL WAIT UNTIL
PRESS TIME TO DETERMINE PCPN CHC FOR THIS MORNING. THERE IS A BIT OF
ELEVATED INSTABILITY IN PLACE WITH ELEVATED LI/S FALLING DOWN TO -2
TO -4 BY 12Z THIS MORNING...THUS THUNDER REMAINS VERY POSSIBLE.
OBVIOUSLY THIS PCPN WILL HAVE AN IMPACT ON THE FRONTAL POSITION
THROUGH THE DAY. IT SEEMS LIKE THE FRONT MAY MAKE IT NO FURTHER
NORTH THAN I-96 IF THAT FAR. THIS ALONG WITH PCPN AND CLOUD DEBRIS
SHOULD HOLD TEMPS DOWN A BIT FOR A GOOD PORTION OF THE CWFA...AND WE
HAVE ONCE AGAIN UNDERCUT THE MAV GUIDANCE AS FAR AS TEMPS GO FOR THE
NRN TWO THIRDS OF THE CWFA.

ADDITIONAL WEAKER WAVES ALONG THE FRONT WILL BE POSSIBLE THROUGH THE
DAY TODAY. PLENTY OF MOISTURE IS AVAILABLE WITH PWATS IN THE 1.5 TO
2 INCH RANGE OVER THE REGION. SOUTH OF THE FRONT...MODELS ARE
INDICATING THAT OVER 2K J/KG OF SB CAPE WILL BE AVAILABLE WITH DEW
POINTS IN THE LOWER 70S AND TEMPS SOUTH OF THE FRONT WELL INTO THE
80S. BULK SHEAR DECREASES AS YOU HEAD SOUTH TO AROUND 25 TO 30
KTS...BUT THE GOOD DEAL OF INSTABILITY WITH MARGINAL SHEAR WILL
PRODUCE A SEVERE THREAT.

THE FRONT IS EXPECTED TO REMAIN IN THE AREA THROUGH A GOOD PORTION
OF THE NIGHT TONIGHT AND DURING THE DAY ON THU...UNTIL A FAIRLY
DECENT SHORT WAVE MOVES OUT OF THE PLAINS AND TOWARD THE GREAT
LAKES. THIS LOOKS TO BE THE BEST OPPORTUNITY FOR THE WARM FRONT TO
BE PUSHED NORTH THROUGH THE AREA. UNTIL THIS OCCURS...SHOWERS AND
STORMS WILL REMAIN POSSIBLE WITH THE BEST CHANCES JUST NORTH OF THE
FRONT. THE WARMEST DAY LOOKS TO BE ON THU AS MORE OF THE CWFA GETS
INTO THE WARM SECTOR.

AS THE SHORT WAVE AND ASSOCIATED SFC LOW MOVE WELL NORTHEAST BY FRI
MORNING...THE FRONT WILL COME BACK TO THE SOUTH AND WILL LIKELY
CLEAR THE AREA BY 12Z FRI MORNING. THE BEST POTENTIAL FOR PCPN THU
NIGHT WILL BE NORTH OF THE AREA AS A STRONG LLJ FIRES CONVECTION
NEAR THE SFC LOW. POTENTIAL FOR CONVECTION OVER THE CWFA WILL REMAIN
AS THE COLD FRONT DROPS THROUGH. TIME OF DAY WILL NOT BE IN FAVOR OF
HIGH POPS WITH THE FRONT COMING THROUGH AT NIGHT. HOWEVER PLENTY OF
MOISTURE WILL BE IN PLACE...AND SFC BASED AND ELEVATED INSTABILITY
IS EXPECTED TO BE PRESENT. ADDITIONAL WAVES OF LOW PRESSURE ARE THEN
EXPECTED TO RIDE ALONG THE FRONT ON FRI...CONTINUING THE THREAT OF
PCPN.

&&

.LONG TERM... (407 AM EDT WED AUG 22 2007)
FINAL WAVE EXPECTED TO MOVE NE ALONG THE BAROCLINIC ZONE EITHER
FRIDAY NIGHT OR SATURDAY. ONCE THAT OCCURS THE ACTIVE FRONTAL
BOUNDARY SHOULD FINALLY PUSH SOUTHEAST OUT OF THE AREA. WILL CARRY
POPS BOTH FRIDAY NIGHT AND SATURDAY... ALTHOUGH ITS QUITE POSSIBLE
SATURDAY WILL END UP BEING DRY (ESPECIALLY IN THE NW CWFA) IF THE
GFS/S EARLIER TIMING IS CORRECT. QUIET WX WITH LESS HUMID CONDITIONS
EXPECTED TO RETURN FOR SUNDAY INTO EARLY NEXT WEEK AS A SFC HIGH
SLIDES EAST ACROSS THE REGION.

&&

.AVIATION...(155 AM EDT WED AUG 22 2007 )
FOG/STRATUS TRENDS ARE DIFFICULT TO NAIL DOWN TONIGHT. SOME SITES
HAVE LIFR CIGS WITH 1-2 MI VSBYS WHILE OTHERS HAVE VFR CIGS WITH 4-5
MI VSBYS. THE WARM FRONT STILL APPEARS TO BE SOUTH OF THE AREA...
BUT MAY BE TRYING TO BULGE NORTH ALONG THE LK MI SHORELINE. LOWEST
CIGS/VSBYS TONIGHT SHOULD BE IN THE EAST (NORTH OF THE BOUNDARY)
AROUND LAN AND JXN... WHILE MKG MAY HAVE BEST CONDITIONS. IN ANY
EVENT... DEW POINTS AOA 70 ARE SPREADING NORTH WHICH COULD PROMOTE
FOG/STRATUS DEVELOPMENT JUST ABOUT ANYWHERE.

CONVECTION RACING EAST THROUGH WI EXPECTED TO WEAKEN BY THE TIME IT
CROSSES LK MI... BUT STILL WORTHY OF VCTS FOR MKG TOWARD 12Z.
OTHERWISE LOOK FOR IMPROVING CIGS/VSBYS WED MRNG... WITH SCATTERED
CONVECTION PROBABLY INCREASING IN THE AFTERNOON AS INSTABILITY
INCREASES.

&&

.MARINE... (407 AM EDT WED AUG 22 2007)
AS THE WARM FRONT MOVES SLOWLY NORTH INTO THE AREA...WINDS WILL
SHIFT FROM SOUTHEAST NORTH OF THE FRONT TO SOUTH/SOUTHWEST SOUTH OF
IT. WINDS ARE EXPECTED TO GENERALLY STAY AT OR BELOW 15 KNOTS TODAY
AND TONIGHT. AS A MORE SUBSTANTIAL WAVE OF LOW PRESSURE MOVES INTO
THE AREA ON THURSDAY...WINDS WILL LIKELY INCREASE FROM THE SOUTH.

&&

.HYDROLOGY... (407 AM EDT WED AUG 22 2007)
USGS RIVER AND STREAM DATA INDICATES THAT ALMOST ALL DATA POINTS
REMAIN AT ABOVE TO MUCH ABOVE NORMAL. EVEN WITH THIS SAID...NO
PROBLEMS ARE BEING REPORTED AT THIS TIME...AND ALL GAGE DATA
INDICATES ALL RIVERS REMAIN BELOW ACTION STAGE. LATEST RIVER
FORECASTS FROM THE RFC FOR THE AREA KEEP ALL FORECAST POINTS BELOW
ACTIONS STAGE WITH A GENERAL 0.5 TO 1 INCH BASIN AVERAGE OVER THE
NEXT 24 HOURS. WE WILL HAVE TO CONTINUE TO MONITOR HEAVY RAINFALL
POTENTIAL AS IF WE GET A WHOLE LOT MORE PRECIPITATION...SOME
PROBLEMS WILL BEGIN TO OCCUR AS FAR AS HIGH RIVER LEVELS ARE
CONCERNED.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...NONE.

&&

SYNOPSIS:   NJJ
SHORT TERM: NJJ
LONG TERM:  MEADE
AVIATION:   MEADE
MARINE:     NJJ
HYDROLOGY:  NJJ
Hazardous weather outlook, Aug 22, 6:00 AM EDT, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
600 AM EDT WED AUG 22 2007

MIZ037>040-043>046-050>052-056>059-064>067-071>074-230900-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
600 AM EDT WED AUG 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

AREAS OF DENSE FOG WILL REDUCE VISIBILITIES TO LESS THAN ONE HALF
MILE THROUGH 9 AM.

A LINE OF STRONG THUNDERSTORMS OVER SOUTHERN LAKE MICHIGAN AT 6 AM
WILL AFFECT AREAS ALONG AND SOUTH OF INTERSTATE 96 EARLY THIS
MORNING. THIS LINE WILL PRODUCE DANGEROUS CLOUD TO GROUND LIGHTNING
STRIKES...AND MAY ALSO PRODUCE WIND GUSTS OF UP TO 50 MPH AND MARBLE
SIZE HAIL BEFORE MOVING OUT OF THE AREA BY MID MORNING.

THUNDERSTORMS ARE EXPECTED TO REDEVELOP THIS AFTERNOON AND EVENING.
SOME OF THESE STORMS COULD BECOME SEVERE WITH LARGE HAIL AND
DAMAGING WINDS IN EXCESS OF 60 MPH. AN ISOLATED TORNADO IS ALSO
POSSIBLE. LOCALLY HEAVY RAINFALL COULD RESULT IN SOME URBAN AND
SMALL STREAM FLOODING. THUNDERSTORM MOVEMENT TODAY AND TONIGHT WILL
BE EAST SOUTHEAST AT AROUND 30 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE IN THE FORECAST THURSDAY THROUGH SATURDAY AS AN
ACTIVE FRONTAL BOUNDARY REMAINS STALLED OVER THE AREA. SEVERE
WEATHER AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE EACH DAY. THE
FRONT SHOULD CLEAR THE AREA TO THE SOUTHEAST SATURDAY NIGHT... WITH
QUIET WEATHER ANTICIPATED FOR SUNDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED EACH DAY TODAY THROUGH SATURDAY.

LMZ844>849-230900-
ST JOSEPH TO SOUTH HAVEN-SOUTH HAVEN TO HOLLAND-
HOLLAND TO GRAND HAVEN-GRAND HAVEN TO WHITEHALL-
WHITEHALL TO PENTWATER-PENTWATER TO MANISTEE-
600 AM EDT WED AUG 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

AREAS OF DENSE FOG WILL REDUCE VISIBILITIES TO LESS THAN ONE HALF
MILE TODAY AND TONIGHT.

A LINE OF STRONG THUNDERSTORMS OVER SOUTHERN LAKE MICHIGAN AT 6 AM
MAY PRODUCE WIND GUSTS OF UP TO 40 KNOTS AND MARBLE SIZE HAIL
THROUGH 8 AM SOUTH OF MUSKEGON.

THUNDERSTORMS ARE EXPECTED TO REDEVELOP THIS AFTERNOON AND EVENING.
SOME OF THESE STORMS COULD BECOME SEVERE WITH LARGE HAIL AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THUNDERSTORM MOVEMENT TODAY AND
TONIGHT WILL BE EAST SOUTHEAST AT AROUND 30 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE IN THE FORECAST THURSDAY THROUGH SATURDAY AS AN
ACTIVE FRONTAL BOUNDARY REMAINS STALLED OVER THE AREA. SEVERE
WEATHER AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE EACH DAY. THE
FRONT SHOULD CLEAR THE AREA TO THE SOUTHEAST SATURDAY NIGHT...WITH
QUIET WEATHER ANTICIPATED FOR SUNDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED EACH DAY TODAY THROUGH SATURDAY.

MEADE

In the hours before

Special weather statement, Aug 22, 6:03 AM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
603 AM EDT WED AUG 22 2007

MIZ056-057-064-065-071-072-221100-
ALLEGAN-BARRY-KALAMAZOO-KENT-OTTAWA-VAN BUREN-
603 AM EDT WED AUG 22 2007

...SPECIAL WEATHER STATEMENT...

AT 601 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR GRAND HAVEN TO
35 MILES SOUTHWEST OF SOUTH HAVEN...MOVING EAST AT 45 MPH.

HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IN OR NEAR THE PATH INCLUDE...COOPERSVILLE...SAUGATUCK...
ZEELAND...HOLLAND...SOUTH HAVEN...JENISON...WYOMING AND GRAND RAPIDS.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4310 8626 4254 8625 4209 8652 4208 8565
      4310 8529

NJJ
Local storm report, Aug 22, 6:55 AM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
655 AM EDT WED AUG 22 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 AM     TSTM WND GST     SOUTH HAVEN             42.40N 86.27W
08/22/2007  M58 MPH          VAN BUREN          MI   OFFICIAL NWS OBS

0620 AM     TSTM WND GST     2 W SOUTH HAVEN         42.40N 86.31W
08/22/2007  M58 MPH          LMZ844             MI   OFFICIAL NWS OBS

            REPORTED AT GLERL SITE

&&

RSUTTLE

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 5:33 AM EDTSpecial Marine WarningGRR71 min
Aug 22, 6:03 AM EDTSpecial Weather StatementGRRAllegan, Kent, Ottawa, Van Buren57 min
Aug 22, 6:20 AM EDTSevere Thunderstorm WarningGRRVan Buren40 min
Aug 22, 7:03 AM EDTSpecial Weather StatementGRRBarry, Calhoun, Clinton, Eaton, Ingham, Ionia and 2 more57 min
Aug 22, 7:51 AM EDTSpecial Weather StatementGRRCalhoun, Clinton, Eaton, Ingham, Jackson69 min
Aug 22, 9:03 AM EDTSpecial Weather StatementGRRWashtenaw27 min
Aug 22, 7:24 PM EDTSpecial Marine WarningGRR66 min
Aug 22, 7:45 PM EDTSpecial Weather StatementGRRClare, Clinton, Gratiot, Ionia, Isabella, Kent and 8 more60 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.